MAUDE Adverse Event Report: RICHARD WOLF GMBH HF CONNECTION CABLE

RICHARD WOLF GMBH HF CONNECTION CABLE
Model Number 815.033
Medical Device Problem Code Sparking (2595)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Rwmic considers this case open.Rwmic will follow up with the user facility and manufacturer to obtain additional information.
 
Event or Problem Description
On (b)(6) 2018, the user facility reported the following to richard wolf medical instruments (rwmic): while being used during a procedure, the cords and device sparked.Will the device be returned? yes.Was the device being used during a procedure when the issue occurred? yes.Specifically, was the device being used on a patient when the issue occurred? yes.Was there any injury or illness to patient or other personnel due to issue? no.Did the issue cause a delay in the procedure being performed that put the patient at risk? no.Was there a similar back-up device available for use? yes.Was the scheduled procedure completed? yes.How was the patient anesthetized? unknown.
 
Additional Manufacturer Narrative
Follow up report #1 is to provide fda with new and changed information.Additional attempts will be made to collect device information from the manufacturer.Rwmic considers this matter open.Followup reports will be submitted as required.
 
Event or Problem Description
Follow up report to provide additional information to fda.
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with new and changed information.Device labeling was reviewed for patient code and device codes, see below: patient code: not applicable, no patient problem was reported.Device code: ifu was reviewed, see below: warning hf cables with defective, brittle or cracked insulation can cause burns to the user or patient.If the electrical line breaks, an arc can occur causing burns to the user or patient or start a fire, regardless of whether the insulation is also damaged or not.Never use or repair defective hf cables always replace them.Do not modify hf cables.The uni/monopolar cables may be operated at a maximum recurrent peak voltage of 4000 vp and the bipolar cables at max.1000 vp.Important! when plugging and unplugging the hf cable, always hold the plug, never pull the hf cable.Do not placehf cables in parallelwith other signal lines (e.G.Camera cable) tominimize the danger of interference fromhf radiation.Richard wolf medical instruments corporation (rwmic) considers this case closed.In the event that rwmic receives additional information a follow up report will be submitted to the fda.
 
Event or Problem Description
Follow-up report #2 is to provide fda with new and changed information.User facility returned the device to rwmic on (b)(6) 2018, and the evaluation was completed on (b)(6) 2019.The cable was inspected and the cable was found to be broken.The root cause of the device failure was determined to be wear and tear.The cause for the wire breakage is the use of the cable.Up to the absolute wear/ failure.

Brand Name
HF CONNECTION CABLE
Common Device Name
HF CONNECTION CABLE
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer street 32
knittlingen, 75438
GM  75438
MDR Report Key8080385
Report Number1418479-2018-00041
Device Sequence Number1501167
Product Code GEI
UDI-Device Identifier04055207000236
UDI-Public04055207000236
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K982677
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/17/2018
Report Date (Section F) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number815.033
Device Catalogue Number815.033
Device Lot Number10/00
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date04/02/2019
Device Age18 YR
Event Location Hospital
Date Report to Manufacturer05/02/2019
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer10/30/2018
04/02/2019
Initial Report FDA Received Date11/16/2018
Supplement Report FDA Received Date01/17/2019
05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient Weight55
Date Report Sent to FDA05/02/2019